Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 26, 2006, 3:28 PM EDT for Delaware County, Sullivan County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2006, 3:28 PM EDT (19:28 UTC)
- Expired
- Jun 26, 2006, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Delaware County, NY, Sullivan County, NY
The radar
The Binghamton radar (KBGM), 91 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 261928 FFWBGM NYC025-105-262230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 328 PM EDT MON JUN 26 2006 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN DELAWARE COUNTY IN CENTRAL NEW YORK NORTHWESTERN SULLIVAN COUNTY IN CENTRAL NEW YORK * UNTIL 630 PM EDT * AT 317 PM EDT...VERY HEAVY RAIN WAS REPORTED IN SOUTHERN DELAWARE AND NORTHWESTERN SULLIVAN COUNTIES. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREMONT... WILLOWEMOC...ROSCOE...PEABROOK...LIVINGSTON MANOR... JEFFERSONVILLE...HORTONVILLE...HAZEL...HARVARD...FISHS EDDY...EAST BRANCH...DOWNSVILLE...CORBETT...COCHECTON CENTER...CALLICOON... ANDES AND STALKER. LAT...LON 4222 7477 4191 7463 4174 7503 4201 7535 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:15 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 26, 3:15 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 315 PM EDT MON JUN 26 2006 .SHORT TERM (TONIGHT - WEDNESDAY)... THE MOST PERSISTENT SHOWERS HAVE BECOME CONCENTRATED ACROSS OUR NORTHERN AND WESTERN ZONES THIS AFTERNOON...WITH MORE SCATTERED CONVECTIVE ACTIVITY FROM ABOUT I-81 EASTWARD. HEAVY RAIN...OF COURSE...REMAINS A CONCERN AREA-WIDE...ESPECIALLY WITH ANY THUNDERSTORMS. THUS...WELL KEEP THE FLASH FLOOD WATCH UP THROUGH 8 PM. BY THIS EVENING...THE NEXT SHIFT CAN CONSIDER IF THE FLOOD THREAT IS HIGH ENOUGH FOR SPECIFIC AREAS TO EXTEND THE WATCH OR NOT. SEVERAL ADDITIONAL PIECES OF ENERGY WILL ROTATE NORTHWARD BETWEEN THE AMPLIFIED UPPER-RIDGE OFF THE EAST COAST AND THE OHIO VALLEY TROUGH THROUGH MID-WEEK. THE MOST SIGNIFICANT WAVE IS EXPECTED TO AFFECT THE REGION TUESDAY NIGHT INTO WEDNESDAY...WITH OUR NEXT WIDESPREAD RAIN EVENT PROGGED FOR THIS TIME PERIOD. FOR TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED. ONCE AGAIN...HEAVY RAIN WILL BE A THREAT THIS ENTIRE PERIOD...WITH A DEEP SOUTHERLY FLOW STILL IN PLACE. -MJ && .AVIATION (26/06Z TO 27/06Z)... RAIN CONTS...HEAVY AT TIMES...ACROSS THE AREA THIS AFTN. XPCT A GRADUAL TAPER OFF OF RAIN INTENSITY...WITH A CORRESPONDING INCRS IN VSBYS AND CIGS...THRU 00Z. 00-06Z WILL FEATURE MVFR CIGS AND VSBY WITH SCT LGT RAIN AND LGT FOG. ANOTHER SLUG OF HEAVIER RAIN WILL ENTER THE AREA AFT 06Z AND CIGS AND VSBYS COULD LWR TO IFR LVLS AT TIMES...ESP AT ITH...BGM...AND AVP. AFT 12Z TUE...CONDS SHD IMPROV ONCE AGAIN AS THE RAIN MOVES OUT. GNRLY XPCT VFR CONDS 12 TO 18Z. -MORFORD && .LONG RANGE (WED NIGHT - SUNDAY)... WET CONDS CONT AS THE FCST AREA REMAINS UNDER THE UPPER TROF. TROF AXIS GNRLY CNTRD OVER THE GREAT LAKES AND VARIOUS SHRT WVS WILL ROTATE THRU KEEPING THE AREA UNSTABLE WITH THE RISK OF A SHWR AT ALMOST ANY TIME. MADE ONLY SLGT ADJUSMENTS TO HPC GUID IN TEMPS AND POPS. -MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046- 055>057-062 UNTIL 8 PM EDT MONDAY. .PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL 8 PM EDT MONDAY. &&
Hazardous weather outlook, Jun 26, 6:23 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 623 AM EDT MON JUN 26 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-271030- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 623 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN WILL CONTINUE ACROSS THE ENTIRE AREA TODAY...BEFORE SHIFTING TO THE WEST TONIGHT. FLASH FLOODING WILL BE POSSIBLE AS LOCALLY HEAVY RAIN OCCURS AT TIMES THROUGHOUT THE DAY. PLEASE SEE ALBFFABGM WGUS61 FOR THE LATEST DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL HEAVY RAIN WILL BE POSSIBLE THROUGH THE MIDDLE OF THE WEEK AS A VERY MOIST AIRMASS REMAINS IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY IN SUPPORT OF HEAVY RAINFALL AND POSSIBLE FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER. PB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:33 PM EDT | Flash Flood Watch | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more | 61 hr |
| Jun 26, 6:04 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 41 min |
| Jun 26, 6:28 PM EDT | Flash Flood Warning | BGM | Delaware, Sullivan | 6 hr |
| Jun 26, 7:02 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 43 min |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.